Integrable solutions of kinematic redundancy via impedance control

Ferdinando A. Mussa-Ivaldi*, Neville Hogan

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

80 Scopus citations

Abstract

Problems arising when kinematically redundant manipulators are controlled using the Jacobian pseudoinverse are related to the nonintegrability of the standard pseudoinverse. This article presents a class of generalized inverses that have the property of being integrable within any simply connected, nonsingular region of the work space. Integrability is obtained by deriving the equations that describe an externally imposed motion, with the hypothesis that a compliance function is associated with each degree of freedom of the manipulator. The result is a weighted pseudoinverse containing a term that accounts for the nonlinear features of the forward kinematics. The relation of this integrable weighted pseudoinverse to the standard Moore-Penrose and other weighted pseudoinverses is discussed.

Original languageEnglish (US)
Pages (from-to)481-491
Number of pages11
JournalUnknown Journal
Volume10
Issue number5
DOIs
StatePublished - 1991

ASJC Scopus subject areas

  • Software
  • Modeling and Simulation
  • Mechanical Engineering
  • Artificial Intelligence
  • Electrical and Electronic Engineering
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Integrable solutions of kinematic redundancy via impedance control'. Together they form a unique fingerprint.

Cite this